Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 241, NWS Louisville, KY

May 5, 20126 counties in Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at May 5, 2012, 1:14 AM EDT for 6 counties in Kentucky. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 5, 2012, 1:14 AM EDT (05:14 UTC)
Expired
May 5, 2012, 1:45 AM EDT
In force
31 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bullitt County, KY, Hardin County, KY, Larue County, KY, Marion County, KY, Nelson County, KY, Washington County, KY

The radar

The Louisville radar (KLVX), 30 km from the middle of the area, began a volume at 05:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 5, 1:27 AM EDTHAIL 0.88Bardstown, KY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 5.2 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2012-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1078 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2012-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1078 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
1542 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

876 
WUUS53 KLMK 050514
SVRLMK
KYC029-093-123-155-179-229-050545-
/O.NEW.KLMK.SV.W.0241.120505T0514Z-120505T0545Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
114 AM EDT SAT MAY 5 2012

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BULLITT COUNTY IN NORTH CENTRAL KENTUCKY...
  NORTHERN HARDIN COUNTY IN NORTH CENTRAL KENTUCKY...
  NORTHERN LARUE COUNTY IN NORTH CENTRAL KENTUCKY...
  NELSON COUNTY IN NORTH CENTRAL KENTUCKY...
  WESTERN WASHINGTON COUNTY IN NORTH CENTRAL KENTUCKY...
  NORTHWESTERN MARION COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 145 AM EDT

* AT 111 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM HUNTERS TO YOUNGER CREEK TO VINE GROVE...MOVING SOUTHEAST AT
  30 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
  SPRINGFIELD...
  ELIZABETHTOWN...
  BARDSTOWN...
  EAST BARDSTOWN AND CREST...
  WOODLAWN AND TUNNEL HILLS...
  CROAKES AND ADDINGTON FIELD AIRPORT...
  ROANOKE AND MANTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT AND HAVE THEM RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.

&&

LAT...LON 3782 8600 3783 8580 3793 8547 3764 8517
      3759 8547 3759 8596 3780 8611
TIME...MOT...LOC 0515Z 305DEG 27KT 3784 8546 3777 8569
          3778 8603
WIND...HAIL 60MPH 0.75IN

$$

RS
2 follow-up statements
637 
WWUS53 KLMK 050529
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
129 AM EDT SAT MAY 5 2012

KYC029-050538-
/O.CAN.KLMK.SV.W.0241.000000T0000Z-120505T0545Z/
BULLITT KY-
129 AM EDT SAT MAY 5 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BULLITT COUNTY IS
CANCELLED...

THE LINE OF STORMS THAT PROMPTED THE WARNING IS NOW SOUTH OF THE 
COUNTY.

TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL YOUR 
LOCAL LAW ENFORCEMENT. THEY WILL RELAY YOUR REPORT.

LAT...LON 3781 8593 3780 8573 3787 8543 3764 8517
      3759 8547 3759 8596 3781 8602
TIME...MOT...LOC 0528Z 305DEG 27KT 3778 8536 3771 8559
          3772 8593

$$

KYC093-123-155-179-229-050545-
/O.CON.KLMK.SV.W.0241.000000T0000Z-120505T0545Z/
LARUE KY-MARION KY-NELSON KY-WASHINGTON KY-HARDIN KY-
129 AM EDT SAT MAY 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM EDT
FOR CENTRAL HARDIN...WESTERN WASHINGTON...SOUTHWESTERN NELSON...
NORTHWESTERN MARION AND NORTHERN LARUE COUNTIES...

AT 125 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BOTLAND TO NELSONVILLE TO RINEYVILLE...MOVING
SOUTHEAST AT 30 MPH.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
  SPRINGFIELD...
  ELIZABETHTOWN...
  BARDSTOWN...
  MANTON AND GAITHERS...
  ROANOKE AND GANDERTOWN...
  DANT AND ATHERTONVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN LOUISVILLE.

&&

LAT...LON 3781 8593 3780 8573 3787 8543 3764 8517
      3759 8547 3759 8596 3781 8602
TIME...MOT...LOC 0528Z 305DEG 27KT 3778 8536 3771 8559
          3772 8593
WIND...HAIL 60MPH <.50IN

$$

RS
296 
WWUS53 KLMK 050546
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
146 AM EDT SAT MAY 5 2012

KYC093-123-155-179-229-050556-
/O.EXP.KLMK.SV.W.0241.000000T0000Z-120505T0545Z/
LARUE KY-MARION KY-NELSON KY-WASHINGTON KY-HARDIN KY-
146 AM EDT SAT MAY 5 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HARDIN...WESTERN
WASHINGTON...SOUTHWESTERN NELSON...NORTHWESTERN MARION AND NORTHERN
LARUE COUNTIES HAS EXPIRED...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE
OF PRODUCING PERIODS OF HEAVY RAIN AND DANGEROUS LIGHTNING.

TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL YOUR 
LOCAL LAW ENFORCEMENT OFFICIALS.

LAT...LON 3781 8593 3780 8573 3787 8543 3764 8517
      3759 8547 3759 8596 3781 8602
TIME...MOT...LOC 0529Z 305DEG 27KT 3778 8535 3771 8558
          3772 8592

$$

RS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 9:59 PM EDT, 3 hours 15 minutes earlier.

Area forecast discussion, May 4, 9:59 PM EDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
959 PM EDT FRI MAY 04 2012

.Forecast Update...
Issued at 959 PM EDT May 4 2012

Convection appeared to reach a relative minimum earlier this
evening, however erosion of the mixed layer and an increasing
low-level jet impinging on the region has led to the rapid
redevelopment of convection across southern Indiana in the last hour
or so.  Currently, there are two areas of convection that we're
concerned with. The first is over our northern sections of our
southern Indiana counties.  This activity will move eastward into
far SE Indiana and possible skirt our counties in northern KY over
the next few hours.  Large hail and damaging winds will be possible
with this activity along with torrential rains and a fair amount of
lightning.  While ILN and JKL have issued flash flood watches, our
northeastern sections have not received all that much precipitation
over the last 24 hours.  Based on the latest FFG guidance we can
stand to take another round of storms with just some isolated hydro
issues.  So for now, will hold off on a flood watch, but continue to
monitor closely.

Second area of thunderstorms has re-ignited over far southwest
Indiana on the nose of a SW to NE oriented low-level jet axis.
Previous convection from late this afternoon and evening has laid
out a residual boundary from near Dubois Co Indiana SE through
Bullitt and down into Boyle and Lincoln counties.  Strong theta-e
axis was noted in the objective analysis along this boundary.  So
the current thinking is that this convection to the NW of KEVV will
slide more east-southeastward over the next few hours and affect SW
Indiana and portions of northwest/north-central KY.

For now, have gone ahead and increased PoPs upwards for the
overnight period along with cloud cover.  Will run likely Pops
across our far NE sections to capture the first wave and run high
chance PoPs across our northwest and western sections to capture the
activity to our west.

Updated forecast and products will be available shortly.

Update issued at 715 PM EDT May 4 2012

Very focused cluster of storms now moving east into the Bluegrass,
and exiting the LMK CWA. Northern half of the CWA is now worked
over, while the southern half remains under a fairly strong
mid-level cap. With the loss of daytime heating, we will be hard
pressed to sustain any convection into the Ohio Valley for the next
few hours.

Forecast confidence for the rest of the night is quite low as the
models do not have a good handle on ongoing storms. Convection
firing over Indiana and Ohio where there is less capping may congeal
into an MCS and dive south overnight, so cannot pull POPs completely
out of the forecast. Will go with a high-end chance POP after
midnight, mainly in the north and northeast sections of the CWA.

Update out shortly to include the cancellation of WW 238.

.Short Term (Tonight through Saturday night)...
Issued at 320 PM EDT May 4 2012

Main concern is in the near term, as a bowing line of thunderstorms
over SW Indiana approaches the area. Expect severe winds and
excessive lightning, mainly in the I-64 corridor for the next few
hours, and the short-term will key on that. Environment south of WW
238 is fairly capped, and POPs heading into early evening will be
limited to 20-30 in those areas. Routine forecast products will be
taking a back seat to statements and warnings, especially as this
activity traverses the Louisville Metro roughly between 5 and 6 PM.

Still taking models with a grain of salt as they have not locked on
with what is going on now. That said, still carrying low-end likely
POPs for tonight as the front drops southward to near the Ohio
River. SVR threat should be diminishing rapidly around sunset.

General trend in POP on Saturday will be downward, but it is
too difficult to time any impulses in the flow aloft. With a front
hung up across Kentucky and still a juicy atmosphere, will not drop
POPs below 20-30, and that will be late in the day. Actually taper
down to a dry forecast Saturday night.

.Long Term (Sunday through Friday)...
Issued at 310 PM EDT May 4 2012

With a weak sfc front situated over the area Sunday, isolated
showers/t-storms will be possible Sunday and Sunday evening.
However, an upper ridge will become established over the area on
Sunday limiting convective development.  A cap is apparent for Sun
afternoon on GFS soundings.

By late Sun night/early Monday morning, pre-frontal convection ahead
of an approaching cold front will enter our western forecast area.
Latest models indicate that we would be warm sectored on Monday with
convection likely in a warm moist unstable environment.  The cold
front looks to pass through the region Monday night with perhaps the
strongest convection accompanying the front or just ahead of the
front where the best dynamics are available.  It's a little tough to
nail down timing at this point, but strong to possibly severe storms
look possible Monday afternoon/night.

Sunday/Monday temperatures will be warm in the low to mid 80s for
highs and mid to upper 60s for lows.

Following the cold front, the rest of the week will be cooler
(slightly below normal).  Some lingering showers will stick around
with waves in the upper trough behind the cold front.  A rumble of
thunder may still be possible early Tues.  Models vary on how
quickly the upper trough will move east into the New England
states.  Most models follow a more progressive soln like the 12Z
GFS.  However, the ECMWF and a few ensemble members indicate a
slower solution so will keep POPs in through Wed.  May need to
remove them if models lock onto a more progressive soln.
Temperatures will be in the upper 60s to mid 70s for highs
Tues-Fri.  Thurs-Fri look dry at this point with upper ridging over
the area.

&&

.Aviation (00Z TAF Issuance)...
Updated at 710 PM EDT May 4 2012

Afternoon convection remained very focused as it rolled through SDF,
and is now passing just south of LEX, with only peripheral impacts
on those terminals. Expect the next few hours to be quiet with
mainly mid-level debris clouds, as the atmosphere has been worked
over. Later on in the overnight period and into Saturday morning we
could see convection drop in from the north as a cold front moves
south to the Ohio River.  Low-confidence forecast as there are too
many weak impulses aloft to pin down the timing of any convection,
but will carry VCTS for a few hours in the morning for SDF and LEX.
By afternoon the boundary will be far enough south of the river to
get N/NE winds in SDF and LEX, and scatter out the low cloud deck.

For BWG the boundary will not get there, so will keep the convection
out of the forecast. Light winds and plenty of low-level moisture
will support MVFR fog around daybreak. Forecast confidence is higher
in BWG than the other two sites.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.

Update...........MJ
Short Term.......RAS
Long Term........AMS
Aviation.........RAS
Hazardous weather outlook, May 4, 11:07 PM EDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1107 PM EDT FRI MAY 4 2012

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-052330-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
1107 PM EDT FRI MAY 4 2012 /1007 PM CDT FRI MAY 4 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...OVERNIGHT.

SCATTERED THUNDERSTORMS WILL TRANSVERSE PORTIONS OF THE OUTLOOK AREA
OVERNIGHT.  THE BEST CHANCES OF THUNDERSTORMS WILL GENERALLY BE
NORTH OF THE WESTERN KENTUCKY AND BLUEGRASS PARKWAYS.  ANY STORM
WILL BE CAPABLE OF PRODUCING TORRENTIAL RAINFALL...GUSTY
WINDS...FREQUENT LIGHTNING AND HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE
SATURDAY THROUGH TUESDAY WITH UPPER DISTURBANCES AND SURFACE
FRONTS PASSING THROUGH THE REGION. THE BEST CHANCE FOR STRONG TO
POSSIBLY SEVERE STORMS WILL BE MONDAY AND MONDAY NIGHT AHEAD OF
AND ALONG A COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED OVERNIGHT.

MJ

In the hours before

Special weather statement, May 4, 11:52 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1152 PM EDT FRI MAY 4 2012

INZ084-089-KYZ025-050430-
CRAWFORD-MEADE-PERRY-
1052 PM CDT FRI MAY 4 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND 50 MPH WINDS...

AT 1052 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 12 MILES SOUTHWEST OF ENGLISH...AND MOVING EAST
AT 25 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  ORIOLE...
  MOUNT PLEASANT AND SULPHUR SPRINGS...
  DEUCHARS AND MAGNET...
  ALTON AND ROBERTA...

THIS STORM WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE MARKERS
79 AND 92.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3828 8664 3824 8628 3819 8631 3819 8632
      3818 8631 3818 8632 3817 8632 3803 8641
      3816 8673
TIME...MOT...LOC 0353Z 289DEG 24KT 3819 8658

RS
Special weather statement, May 5, 12:20 AM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1220 AM EDT SAT MAY 5 2012

KYZ037-042-043-050500-
BOURBON-HARRISON-NICHOLAS-
1220 AM EDT SAT MAY 5 2012

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
HALF INCH HAIL...AND 50 MPH WINDS MOVING SOUTHWARD THROUGH
THE BLUEGRASS...

AT 1219 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF
CARLISLE TO 8 MILES SOUTHWEST OF CYNTHIANA...AND MOVING SOUTHEAST AT
30 MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...HALF INCH HAIL...AND STRONG GUSTY WINDS OF
AROUND 45 TO 50 MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  PARIS...
  CYNTHIANA...
  CARLISLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3816 8402 3807 8428 3811 8436 3819 8436
      3821 8440 3829 8445 3838 8446 3843 8452
      3849 8455 3859 8423 3857 8419 3856 8420
      3854 8416 3851 8418 3848 8415 3845 8403
      3832 8385
TIME...MOT...LOC 0420Z 306DEG 25KT 3843 8406 3833 8442

MJ
Special weather statement, May 5, 12:22 AM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1222 AM EDT SAT MAY 5 2012

INZ090-KYZ025-050445-
HARRISON-MEADE-
1222 AM EDT SAT MAY 5 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 50 MPH WINDS...

AT 1218 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 10 MILES NORTHWEST OF BRANDENBURG...AND MOVING
SOUTHEAST AT 30 MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  BRANDENBURG...
  SIROCCO...
  MAUCKPORT AND GLIDAS...
  BRANDENBURG STATION AND EKRON...
  BUCK GROVE AND ROCK HAVEN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3806 8644 3811 8641 3811 8640 3813 8638
      3814 8632 3815 8632 3816 8637 3818 8637
      3803 8593 3801 8595 3800 8600 3791 8599
      3780 8610 3780 8614 3803 8647
TIME...MOT...LOC 0422Z 298DEG 26KT 3805 8631

RS
Special weather statement, May 5, 12:40 AM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1240 AM EDT SAT MAY 5 2012

KYZ025-028-029-045-050515-
BULLITT-HARDIN-MEADE-NELSON-
1240 AM EDT SAT MAY 5 2012

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 50 MPH WINDS...

AT 1239 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF
VALLEY STATION TO 8 MILES EAST OF BRANDENBURG TO BRANDENBURG...AND
MOVING SOUTHEAST AT 40 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 55
MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  SHEPHERDSVILLE...
  HILLGROVE AND BUCK GROVE...
  PITTS POINT AND BEECH GROVE...
  BARDSTOWN JUNCTION AND CLERMONT...
  RIDGETOP AND HOBBS...

THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 105 AND 117.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3801 8642 3799 8613 3799 8608 3796 8604
      3800 8603 3801 8595 3800 8594 3801 8592
      3803 8576 3784 8538 3780 8552 3778 8599
TIME...MOT...LOC 0440Z 291DEG 38KT 3797 8587 3795 8602
          3796 8619

RS
Special weather statement, May 5, 12:45 AM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1245 AM EDT SAT MAY 5 2012

KYZ029-030-034>036-038>041-045>047-050530-
ANDERSON-BULLITT-FAYETTE-FRANKLIN-JEFFERSON-MERCER-NELSON-SCOTT-
SHELBY-SPENCER-WASHINGTON-WOODFORD-
1245 AM EDT SAT MAY 5 2012

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 40 MPH WINDS...

AT 1243 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES WEST OF
PARIS TO 7 MILES EAST OF SHEPHERDSVILLE...AND MOVING SOUTHEAST AT 45
MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  GEORGETOWN...
  LEXINGTON...
  FRANKFORT...
  CLIFTON AND WAYSIDE...
  BLUE GRASS AIRPORT AND STRINGTOWN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3798 8459 3800 8466 3796 8467 3779 8531
      3790 8553 3806 8579 3835 8481 3834 8479
      3835 8475 3839 8469 3844 8453 3830 8444
      3822 8442 3821 8438 3817 8436 3812 8438
      3806 8428
TIME...MOT...LOC 0445Z 305DEG 37KT 3823 8437 3796 8556

MJ
Special weather statement, May 5, 1:01 AM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
101 AM EDT SAT MAY 5 2012

KYZ042-043-050530-
BOURBON-NICHOLAS-
101 AM EDT SAT MAY 5 2012

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
PENNY SIZE HAIL...AND 50 MPH WINDS...

AT 1257 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF
CARLISLE TO 8 MILES EAST OF GEORGETOWN...AND MOVING SOUTHEAST AT 15
MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF
AROUND 45 TO 50 MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  PARIS...
  CARLISLE...
  EAST UNION AND SIDVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3818 8398 3813 8406 3807 8428 3817 8436
      3819 8436 3821 8439 3827 8444 3829 8436
      3828 8434 3835 8423 3844 8398 3842 8394
      3837 8391 3837 8388 3832 8383
TIME...MOT...LOC 0502Z 312DEG 15KT 3838 8390 3821 8440

MJ

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 10:21 PM EDTAreal Flood AdvisoryLMKTrimble3 hr
May 4, 10:29 PM EDTSpecial Weather StatementLMKTrimble46 min
May 4, 10:41 PM EDTFlash Flood WarningLMKTrimble3 hr
May 4, 11:50 PM EDTSpecial Weather StatementLMKFranklin, Jefferson, Oldham, Scott, Shelby40 min
May 5, 12:20 AM EDTSpecial Weather StatementLMKBourbon, Harrison, Nicholas40 min
May 5, 12:22 AM EDTSpecial Weather StatementLMKMeade23 min
May 5, 12:23 AM EDTAreal Flood AdvisoryLMKFranklin, Henry, Jefferson, Oldham, Shelby3 hr
May 5, 12:40 AM EDTSpecial Weather StatementLMKBullitt, Meade35 min
May 5, 12:45 AM EDTSpecial Weather StatementLMKAnderson, Fayette, Franklin, Scott, Spencer, Woodford45 min
May 5, 1:01 AM EDTSpecial Weather StatementLMKBourbon, Nicholas29 min
May 5, 1:24 AM EDTSpecial Weather StatementLMKBoyle, Clark, Garrard, Jessamine, Lincoln, Madison and 2 more66 min
May 5, 1:46 AM EDTSpecial Weather StatementLMKLarue, Marion, Nelson44 min
May 5, 2:44 AM EDTAreal Flood AdvisoryLMKMeade3 hr
May 5, 3:22 AM EDTFlash Flood WarningLMKHardin, Meade3 hr
May 5, 3:22 AM EDTSevere Thunderstorm WarningLMKBreckinridge, Grayson, Hancock, Ohio23 min
May 5, 3:56 AM EDTTornado WarningLMKGrayson19 min
May 5, 4:14 AM EDTSevere Thunderstorm WarningLMKBarren, Edmonson, Grayson, Hart31 min
May 5, 4:44 AM EDTSevere Thunderstorm WarningLMKAdair, Barren, Green, Hart, Metcalfe31 min
May 5, 4:53 AM EDTTornado WarningLMKBarren, Metcalfe22 min
May 5, 5:13 AM EDTSpecial Weather StatementLMKClinton, Cumberland, Metcalfe, Monroe47 min
May 5, 6:34 AM EDTSpecial Weather StatementLMKSimpson41 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.